• Select Your Topic Then Scroll Down
    Alcohol Bupe Benzos
    Cocaine Heroin Opioids
    RCs Stimulants Misc
    Harm Reduction All Topics Gabapentinoids
    Tired of your habit? Struggling to cope?
    Want to regain control or get sober?
    Visit our Recovery Support Forums
  • Bluelight HOT THREADS
  • Let's Welcome Our NEW MEMBERS!

Gabapentinoids Gabapentinoid Withdrawal?

ChemicallyEnhanced

Bluelighter
Joined
Apr 29, 2018
Messages
6,405
Location
UK
I've been prescribed Gabapentin for either 8 months or 20 months (I started in October for sure, 2019 or 2020?...kids, don't do drugs).
I think 20 months.
Anyway.
I get a script for it every 28 days and from the start have never made it last. I like to take much more than I'm prescribed and I didn't want to get physically dependant so I always intentionally ran out about 10 days early so I'd have regular breaks.
By taking other gabaergics and just getting my script early I've managed to take it continuously (anywhere from 900-2700mg/day) for about 3 months.

I got my script today but went about 3 days without. On the second day without I had moderate anxiety (bad enough I couldn't eat and pretty much spent the day pacing and chain-smoking) and tremors all day and yesterday/last night I did sleep a lot but I had terrible nightmares and kept waking up every few hours, shaking and saturated in a cold sweat.

Is this just a coincidence or did I have some withdrawal there?
 

negrogesic

Moderator: BDD, OD
Staff member
Joined
Jul 21, 2002
Messages
9,662
Location
Negronesia
Not sure, but the answer is probably. For me the biggest manifestation of gabapentin withdrawal is severe insomnia.
 

MsDiz

Bluelighter
Joined
Mar 31, 2020
Messages
6,314
Location
Ireland
I've been prescribed Gabapentin for either 8 months or 20 months (I started in October for sure, 2019 or 2020?...kids, don't do drugs).
I think 20 months.
Anyway.
I get a script for it every 28 days and from the start have never made it last. I like to take much more than I'm prescribed and I didn't want to get physically dependant so I always intentionally ran out about 10 days early so I'd have regular breaks.
By taking other gabaergics and just getting my script early I've managed to take it continuously (anywhere from 900-2700mg/day) for about 3 months.

I got my script today but went about 3 days without. On the second day without I had moderate anxiety (bad enough I couldn't eat and pretty much spent the day pacing and chain-smoking) and tremors all day and yesterday/last night I did sleep a lot but I had terrible nightmares and kept waking up every few hours, shaking and saturated in a cold sweat.

Is this just a coincidence or did I have some withdrawal there?
Yeah, sounds like withdrawal. Honestly, I find the withdrawal from gabapentinoids is so bad. I sweat continuously, nauseous, shaking, anxiety and the list goes on.

You’ll probably need to have a little stash for when you run out. Save 5 every month in a bottle and just leave them out of sight. They will build up in time and when you run out they can help bridge the gap until you get your script.

If you’re unfortunate enough to have to deal with it, it’s generally over in about 3/4 days to a week for more serious dependence.
 

ChemicallyEnhanced

Bluelighter
Joined
Apr 29, 2018
Messages
6,405
Location
UK
Yeah, sounds like withdrawal. Honestly, I find the withdrawal from gabapentinoids is so bad. I sweat continuously, nauseous, shaking, anxiety and the list goes on.

You’ll probably need to have a little stash for when you run out. Save 5 every month in a bottle and just leave them out of sight. They will build up in time and when you run out they can help bridge the gap until you get your script.

If you’re unfortunate enough to have to deal with it, it’s generally over in about 3/4 days to a week for more serious dependence.

Good idea. I actually have a couple empty pill bottles hidden away I'll use if I get like Xanax or Zopiclone or something to keep them in. I'll add maybe 10% of my script to it or something.
I have the same problem with my DHC. I always plan to make them last and then find I'm eating handfuls of Paramol on the last few days.
Tolerance is a part of it. Like with the Dihydrocodeine I'm prescribed 8 pills a day (30mg instant release) but I need 10-11 to stay out of withdrawal, about 12 to be able to tolerate my pain.
And of course when I'm upset I can take like 20+ in 12 hours.
 

tubgirl.jpg

Moderator: TL
Staff member
Joined
Jun 10, 2017
Messages
3,747
Location
Ö. Kågedalen
Yeah, I'd put my money on WD's. Even if you didn't get them at first when doing the 10-day break, I'd speculate it becomes like kindling over time. Like with most drugs, each withdrawal gets worse. That'd be my guess at least.

I had pretty bad withdrawals from gabapentin after just a few months. I usually did as you did, and always ran out early due to upping the dosage. But I always had morphine and weed so I never felt anything those 3-4 days before I got a new script. WDs from gabapentinoids always fuck me up though.
 

MsDiz

Bluelighter
Joined
Mar 31, 2020
Messages
6,314
Location
Ireland
Good idea. I actually have a couple empty pill bottles hidden away I'll use if I get like Xanax or Zopiclone or something to keep them in. I'll add maybe 10% of my script to it or something.
I have the same problem with my DHC. I always plan to make them last and then find I'm eating handfuls of Paramol on the last few days.
Tolerance is a part of it. Like with the Dihydrocodeine I'm prescribed 8 pills a day (30mg instant release) but I need 10-11 to stay out of withdrawal, about 12 to be able to tolerate my pain.
And of course when I'm upset I can take like 20+ in 12 hours.
Out of sight out of mind! Honestly it does work. Save them up and you’ll be grateful for them when you run out.
 

DeathIndustrial88

Bluelighter
Joined
Jan 23, 2020
Messages
723
Location
The Land Of Nod
What helps gabapentin withdrawals?


Im gonna have to go through gaba withdrawals for my second time soon and I remember them being pretty bad last time. Almost similar to opioid withdrawal mixed with a stimulant come down, along with a return of all my body aches and pains.

I've heard l-theanine, kava & phenibut helps.
I happen to have all 3 but l-theanine is barely perceptible. Kava is nice but makes me very loopy and drowsy for about 45 mins and then I just feel tired.
And my experience with Phenibut has always been awful. It always puts me in a flat-feeling mood, with nausea and the "blahs", which is strange since I heard Gabapentin & Phenibut are so similar, but I like Gabapentin while disliking the way Phenibut feels.

Even my daily buprenorphine & clonazepam barely touched the physical pain or the withdrawals.

Anything else that helps?
 

JackARoe

Bluelighter
Joined
Jan 16, 2009
Messages
1,805
What helps gabapentin withdrawals?

Anything else that helps?

I think I read every post here when I was prescribed gabapentin and that is why I never took it daily. But from my gathered knowledge it seems some people swear by magnesium. The liquid form being the best. For a few posters it seemed to knock out a lot of the withdrawal. But I remember that suggestion.

Now from what I read people that are addictied to benzo's go through their own harsh withdrawal. So poly drug use has to be factored in. On some threads there were people only on pregabalin or gabapentin and suffered no withdrawal even after being in it a good while. Strange issue it is not linear like opiate withsrawal.
 

DeathIndustrial88

Bluelighter
Joined
Jan 23, 2020
Messages
723
Location
The Land Of Nod
I think I read every post here when I was prescribed gabapentin and that is why I never took it daily. But from my gathered knowledge it seems some people swear by magnesium. The liquid form being the best. For a few posters it seemed to knock out a lot of the withdrawal. But I remember that suggestion.

Now from what I read people that are addictied to benzo's go through their own harsh withdrawal. So poly drug use has to be factored in. On some threads there were people only on pregabalin or gabapentin and suffered no withdrawal even after being in it a good while. Strange issue it is not linear like opiate withsrawal.
Thank you for your response!

I actually take magnesium nightly, to try and reduce tolerance to my buprenorphine. It some what helps with muscle stiffness too, but if I remember right, I took it during the last withdrawal & even took magnesium baths, but they only helped very little. Either way it's a good thing to have magnesium in your arsenal, whether it be for opioid tolerance or gaba withdrawal.

Oh, I was still taking my clonazepam daily during the gabapentin withdrawal. I found it only helped slightly. Now if I had been having withdrawals from both, I probably would have ended up in the hospital!


Everyone I know & speak to who has used gabapentin to some extent said that they did not experience a withdrawal from it. So I was shocked and in for a surprise when I woke up one morning feeling like I had been run over, after having used it for 4 weeks in a row.
 
Top